Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Mar 12, 2021, 3:05 PM CST for 8 counties in Missouri. It was in force for 18 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2021, 3:05 PM CST (21:05 UTC)
- Expired
- Mar 13, 2021, 9:30 AM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 6:20 PM CST | FLOOD | 2 Nw Sleeper, MO | PICTURE OF WATER AND TREE DEBRIS WASHING OVER HIGHWAY F AT THE DRY AUGLAIZE CREEK LOW WATER CROSSING. |
| Mar 12, 6:20 PM CST | FLOOD | 2 Nw Stoutland, MO | PICTURE OF WATER FLOWING OVER HIGHWAY H AT THE SHAKERAG CREEK LOW WATER CROSSING. |
| Mar 12, 6:20 PM CST | FLOOD | 4 Nw Stoutland, MO | PICTURE OF WATER 1 FOOT DEEP FLOWING OVER BROWNSVILLE ROAD. |
| Mar 12, 10:00 PM CST | FLOOD | 5 Nnw Sleeper, MO | STATE HIGHWAY BB IS CLOSED DUE TO FLOODING AT THE DRY AUGLAIZE CREEK. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 2.85 | 4 Ese Flemington, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 ESE FLEMINGTON. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 2.85 | 4 Ese Flemington, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.02 | 2 Ssw Morrisville, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 2 SSW MORRISVILLE. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 3.02 | 2 Ssw Morrisville, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.17 | 4 Sse Wheatland, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 4 SSE WHEATLAND. EVENT TOTAL SO FAR. |
| Mar 13, 7:00 AM CST | HEAVY RAIN 4.17 | 4 Sse Wheatland, MO | EVENT TOTAL SO FAR. |
| Mar 13, 7:07 AM CST | FLOOD | 6 Se Bolivar, MO | HIGHWAY Y IS CLOSED DUE TO FLOODING. |
| Mar 13, 8:27 AM CST | HEAVY RAIN 2.72 | 1 E Bolivar, MO | CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1 E BOLIVAR. EVENT TOTAL SO FAR. |
| Mar 13, 8:27 AM CST | HEAVY RAIN 2.72 | 1 E Bolivar, MO | EVENT TOTAL SO FAR. |
| Mar 13, 8:39 AM CST | FLOOD | 1 Sse Pleasant Hope, MO | HIGHWAY 215 IS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
460
WGUS43 KSGF 122105
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
305 PM CST Fri Mar 12 2021
MOC029-059-085-105-131-141-167-225-130630-
/O.NEW.KSGF.FA.W.0013.210312T2105Z-210313T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Hickory MO-Laclede MO-Miller MO-Morgan MO-
Polk MO-Webster MO-
305 PM CST Fri Mar 12 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Camden County in central Missouri...
Southeastern Hickory County in central Missouri...
Southwestern Miller County in central Missouri...
Morgan County in central Missouri...
Dallas County in southwestern Missouri...
Northwestern Laclede County in southwestern Missouri...
Polk County in southwestern Missouri...
Northwestern Webster County in southwestern Missouri...
* Until 1230 AM CST Saturday.
* At 305 PM CST, Doppler radar and automated rain gauges indicated
heavy rain. Flooding is already occurring in the warned area.
Between 2 and 3 inches of rain have fallen with an additional one
to two inches expected through 6 PM.
* Some locations that will experience flooding include...
Lebanon, Bolivar, Osage Beach, Camdenton, Buffalo, Versailles,
Village of Four Seasons and Lake Ozark.
This includes the following low water crossings...
Route BB at Cahoochie Creek northeast of Urbana, Route P just
north of Long Lane, Route D at Crane Creek 1 Mile south of
Preston, Highway 32 at The Niangua River east of Buffalo, Route C
north of Buffalo at Lindley Creek, Route E at The Niangua River
southeast of Tunas and Route HH, 1 Mile east of Urbana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3743 9361 3774 9361 3774 9363 3783 9363
3783 9357 3784 9357 3796 9313 3806 9312
3806 9307 3819 9306 3819 9308 3852 9307
3843 9272 3816 9238 3768 9258 3748 9285
3741 9307
$$
MMT2 follow-up statements
842
WGUS43 KSGF 130539
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1139 PM CST Fri Mar 12 2021
MOC029-059-085-105-131-141-167-225-131530-
/O.EXT.KSGF.FA.W.0013.000000T0000Z-210313T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Hickory MO-Laclede MO-Miller MO-Morgan MO-
Polk MO-Webster MO-
1139 PM CST Fri Mar 12 2021
The National Weather Service in Springfield has extended the
* Flood Warning for...
Camden County in central Missouri...
Southeastern Hickory County in central Missouri...
Southwestern Miller County in central Missouri...
Morgan County in central Missouri...
Dallas County in southwestern Missouri...
Northwestern Laclede County in southwestern Missouri...
Polk County in southwestern Missouri...
Northwestern Webster County in southwestern Missouri...
* Until 930 AM CST Saturday.
* At 1139 PM CST, The Department of Transportation reported the
flooding of several low water crossings from previous heavy rain
in the warned area. Between 2 and 4 inches of rain have fallen
since yesterday.
* Some locations that will experience flooding include...
Lebanon, Bolivar, Osage Beach, Camdenton, Buffalo, Versailles,
Village of Four Seasons and Lake Ozark.
With additional heavy rainfall expected, additional low water
crossing may become flooded.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3743 9361 3774 9361 3774 9363 3783 9363
3783 9357 3784 9357 3796 9313 3806 9312
3806 9307 3819 9306 3819 9308 3852 9307
3843 9272 3816 9238 3768 9258 3748 9285
3741 9307
$$
DSA052
WGUS83 KSGF 131230
FLSSGF
Flood Statement
National Weather Service Springfield MO
630 AM CST Sat Mar 13 2021
MOC029-059-085-105-131-141-167-225-131530-
/O.CON.KSGF.FA.W.0013.000000T0000Z-210313T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Camden MO-Dallas MO-Hickory MO-Laclede MO-Miller MO-Morgan MO-
Polk MO-Webster MO-
630 AM CST Sat Mar 13 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CST THIS MORNING FOR
CAMDEN, SOUTHEASTERN HICKORY, SOUTHWESTERN MILLER, MORGAN, DALLAS,
NORTHWESTERN LACLEDE, POLK AND NORTHWESTERN WEBSTER COUNTIES...
At 630 AM CST, Doppler radar indicated moderate rainfall continuing
across the warned area. Between 1 and 4 inches of rain have fallen.
Widespread flooding was ongoing, however, rainfall is expected to
dissipate later today.
Some locations that will experience flooding include...
Lebanon, Bolivar, Osage Beach, Camdenton, Buffalo, Versailles,
Village of Four Seasons and Lake Ozark.
This includes the following low water crossings...
Route BB at Cahoochie Creek northeast of Urbana, Route P just
north of Long Lane, Route D at Crane Creek 1 Mile south of
Preston, Route E at The Niangua River southeast of Tunas and Route
HH, 1 Mile east of Urbana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3743 9361 3774 9361 3774 9363 3783 9363
3783 9357 3784 9357 3796 9313 3806 9312
3806 9307 3819 9306 3819 9308 3852 9307
3843 9272 3816 9238 3768 9258 3748 9285
3741 9307
$$
DCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 12, 11:36 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 11:36 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1136 AM CST Fri Mar 12 2021
.SHORT TERM...(Today and Sunday)
The synoptic pattern is in great shape for excessive rainfall
across extreme southeast Kansas and the Missouri Ozarks. A deep
trough is present over the western United States. A positive
tilted structure to this upper low allowed a sub-tropical plume of
moisture to flow directly over the Ozarks. Meanwhile low level
moisture transport was beginning to co-locate underneath the sub-
tropical plume aloft. This will begin to enhance rainfall rates
across southern Missouri today through Sunday.
Convection is expected to increase in areal coverage across the
region today. Locations that experienced decent rainfall yesterday
will need to be monitored closely for flash flooding as some areas
have saturated soil conditions and elevated streamflows.
Deep moisture will find large amounts of isentropic pressure
advection lift tonight across a widespread area of southern
Missouri and southeast Kansas. Significant flash flooding is
becoming a possibility, and we will upgrade the Hazardous Weather
Outlook to include a significant risk for flash flooding. Our
current regime fits the "Maddox Synoptic Pattern" for flooding
quite well.
Warm advection convection should begin to subside Saturday
afternoon and evening, providing a small break before another
round of showers and thunderstorms approach from the west during
the day on Sunday. This round of rainfall will also be widespread.
Storm total rainfall amounts will range from two to four inches
with localized higher amounts.
The Flood Watch will continue through Saturday and be re-evaluated
at that time for a possible expansion into Sunday.
.LONG TERM...(Monday through Thursday)
Some additional rain showers will be possible on Monday as the
upper level cold core tracks over the region. This rainfall will
be much lighter, and cover less area. Eventually we completely dry
up by Monday evening as the system progresses east of the region.
After a dry and mild day on Tuesday, another system approaches and
brings us another round of rain showers on Wednesday into
Thursday. Given wet antecedent conditions along with elevated
streamflows, we could experience more flooding with this mid week
system.
Zonal flow evolves toward the end of the forecast period with Gulf
moisture returning next weekend. This will likely set the stage
for more rain chances.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1125 AM CST Fri Mar 12 2021
Cloud cover will remain across the region over the next 24 hours
as multiple rounds of rain impact the area. Ceilings will remain
IFR with occasional LIFR possible where heavy rain and
thunderstorms impact area terminals. Where rain does occur
visibilities will be impacted with IFR and LIFR conditions
probable.
A short break in the rain may occur Saturday afternoon and evening
before a cold front makes its way through the region Sunday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday afternoon for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Flood Watch through Saturday afternoon for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...HatchHazardous weather outlook, Mar 12, 3:58 AM CST, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 358 AM CST Fri Mar 12 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 358 AM CST Fri Mar 12 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms will continue through today and tonight. Flooding and flash flooding is expected as rainfall rates begin to increase. Localized significant flash flooding can not be ruled out in localized areas where training thunderstorms occur. Some of the more robust thunderstorms today and tonight could produce small hail and wind gusts in excess of 50 mph. Widespread or significant severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms will be ongoing Saturday morning and continue into the afternoon. Eventually this activity will exit the Ozarks region by Saturday evening. Another round of showers and thunderstorms will occur Sunday. This activity will be widespread in nature, and carry a risk for additional flooding. No severe weather is expected on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Local storm report, Mar 12, 10:17 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 AM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 2 SSW COMPETITION 37.45N 92.45W
03/12/2021 WRIGHT MO DEPT OF HIGHWAYS
HIGHWAY Z IS CLOSED DUE TO FLOODING AT ELK
CREEK.
&&
MBLocal storm report, Mar 12, 10:39 AM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD 2 W FAIR GROVE 37.39N 93.18W
03/12/2021 GREENE MO DEPT OF HIGHWAYS
STATE HIGHWAY CC IS CLOSED DUE TO FLOODING
AT THE LITTLE POMME DE TERRE RIVER WEST OF
FAIR GROVE.
&&
MBLocal storm report, Mar 12, 12:08 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD SLIGO 37.78N 91.37W
03/12/2021 DENT MO DEPT OF HIGHWAYS
STATE HIGHWAY TT IS CLOSED DUE TO FLOODING
AT CROOKED CREEK.
&&
MBLocal storm report, Mar 12, 1:19 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 6 SE SLEEPER 37.69N 92.53W
03/12/2021 LACLEDE MO PUBLIC
WATER IS FLOWING OVER THE ROAD (UNKNOWN
DEPTH) ON GRINDSTONE ROAD AT MILL CREEK.
&&
MBSpecial weather statement, Mar 12, 1:20 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Springfield MO
120 PM CST Fri Mar 12 2021
KSZ097-121945-
Crawford KS-
120 PM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 145
PM CST...
At 120 PM CST, Doppler radar was tracking a strong thunderstorm near
Erie, moving east at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Franklin... Walnut...
Hepler... Beulah...
Greenbush... Ringo...
Lone Oak... Farlington...
Brazilton... Polk...
Englevale...
LAT...LON 3766 9509 3768 9489 3767 9470 3742 9470
3744 9509
TIME...MOT...LOC 1920Z 269DEG 46KT 3755 9530
TerryLocal storm report, Mar 12, 2:22 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD 3 ESE MORGAN 37.50N 92.63W
03/12/2021 LACLEDE MO DEPT OF HIGHWAYS
HIGHWAY J IS CLOSED DUE TO FLOODING AT THE
OSAGE FORK LOW WATER CROSSING.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:26 AM CST | Areal Flood Warning | SGF | Laclede, Webster, Wright | 34 hr |
| Mar 12, 1:32 AM CST | Areal Flood Warning | SGF | Dent, Phelps, Pulaski, Texas | 14 hr |
| Mar 12, 9:18 AM CST | Areal Flood Warning | SGF | Greene | 12 hr |
| Mar 12, 9:31 AM CST | River Flood Warning | SGF | Shannon | 47 hr |
| Mar 12, 12:21 PM CST | Areal Flood Warning | SGF | Benton, Cedar, Hickory, St. Clair, Vernon | 12 hr |
| Mar 12, 3:06 PM CST | Dense Fog Advisory | SGF | Barry, Howell, McDonald, Newton, Oregon, Ozark and 2 more | 5 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.